It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

Long period while on BC?


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 11-06-2007, 11:52 AM   #1
Amystika
Junior Member
(female)
 
Join Date: Oct 2007
Location: Ontario
Posts: 26
Amystika HB User
Long period while on BC?

I just started taking Alesse (the 28 pack)

My doctor instructed me to start taking the pills on the first day of my period, which I did. Now it has been almost two weeks and I STILL have my period! I have 10 pills left before I start the week of placebo pills. It seems like I am just going to bleed straight through to my next period.

Has this happened to anyone else? Should I go back to my doctor or is this just my body adjusting to the new hormones?


 
Sponsors Lightbulb
   
Old 11-07-2007, 11:12 AM   #2
Amystika
Junior Member
(female)
 
Join Date: Oct 2007
Location: Ontario
Posts: 26
Amystika HB User
Re: Long period while on BC?

It surprises me that nobody has anything to add to this.
23 views and NOTHING?

Last edited by Amystika; 11-07-2007 at 02:35 PM.

 
Old 11-08-2007, 11:05 AM   #3
Amystika
Junior Member
(female)
 
Join Date: Oct 2007
Location: Ontario
Posts: 26
Amystika HB User
Re: Long period while on BC?

wow 31 views and look at all the helpful advice!

 
Old 11-08-2007, 12:44 PM   #4
Post-It
Senior Member
(female)
 
Join Date: Aug 2006
Location: Colorado
Posts: 166
Post-It HB User
Re: Long period while on BC?

Calm down, not everyone has helpful advice or can relate. Personally I don't know anything about Aleese and I never experienced a 2-week long period when starting a new pill. The hormones in the pill may be too low for your body, since Aleese is a low-dose pill. You may need to switch to a higher-dose pill. Give it the full pack and if it doesn't stop, contact your doctor.

 
Old 11-09-2007, 11:26 AM   #5
Amystika
Junior Member
(female)
 
Join Date: Oct 2007
Location: Ontario
Posts: 26
Amystika HB User
Re: Long period while on BC?

Quote:
Originally Posted by Post-It View Post
Calm down, not everyone has helpful advice or can relate. Personally I don't know anything about Aleese and I never experienced a 2-week long period when starting a new pill. The hormones in the pill may be too low for your body, since Aleese is a low-dose pill. You may need to switch to a higher-dose pill. Give it the full pack and if it doesn't stop, contact your doctor.
Ok...thanks.

Anyone else?

 
Old 11-09-2007, 12:50 PM   #6
BayBeGirl
Junior Member
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 25
BayBeGirl HB User
Re: Long period while on BC?

Hello everyone (I am new to the site)

I agree with Post It. I wonder why doctors are not prescribing higher doses of estogen bc pills? I am so over this right now. I thought that having 4 periods a year was a good idea...but uh-no thanks!!!

 
Old 11-09-2007, 01:13 PM   #7
LittleMissLilac
Newbie
(female)
 
Join Date: Oct 2007
Location: Canada
Posts: 2
LittleMissLilac HB User
Re: Long period while on BC?

I had a similar problem with Alesse. I've been on it before with no problems, then went to something else and over the years have been on a few different types.
I had a bad experience with Marvelon after a year and asked for another monophasic pill but lower dose, so we went to Alesse.
I had a regular period. Then was a few hours late one day 2 weeks into the package. I then got another period and it lasted for 10 days!
I was not impressed- so have switched to a higher dose one- trying Minestrin right now.
My advice for you then: talk to your doc about a higher dose pill.

 
Old 11-10-2007, 11:58 AM   #8
Amystika
Junior Member
(female)
 
Join Date: Oct 2007
Location: Ontario
Posts: 26
Amystika HB User
Re: Long period while on BC?

thanks for the advice. I called my doctor and she said what I am experiencing is normal as I have just started the pill. Things seem to be settling down now though anyway. I am going to continue taking it for the next two months (so my body can regulate) and go from there. Personally, I don't want to be on a higher dose of hormone as I have Fibromyalgia and REALLY high dose horomones can cause problems with anxiety. The reason why I am on BC is because when I have my period the Fibromyalgia causes my cramps to be so bad I can barely walk. For those that don't know, Fibromyalgia is a central nervous system disorder that causes chronic pain. The pill has been added to my pain control plan.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
BC Issues / Long Period = Cancer??? david08 Birth Control 2 12-16-2008 10:00 AM
Am I having a miscarriage? Clover09 Miscarriage & Still Birth 43 03-28-2008 10:20 PM
how long after on birth control should you have a period kasami Birth Control 3 02-16-2008 09:49 AM
very long period - could it be pcos? melody81 Polycystic Ovary Syndrome (PCOS) 4 04-21-2007 09:06 AM
Microgestin issues & a bit of a rant, sorry LONG! Oregon Julie Women's Health 1 12-22-2006 12:26 PM
How Long Is Too Long?!?!?! treble000 Pregnancy-Teen 3 08-24-2006 11:57 AM
question about poss. early M/C, kinda long hennethannun Miscarriage & Still Birth 6 05-22-2005 10:29 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:52 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!